question-icon

What causes bruising and rash on shin and feet while on thyroid medication?

default
Posted on Mon, 14 Jul 2014
Question: I am being treated for hypothyroidism, but feel I've been overmedicated I had a large wound on my shin several months ago that won't heal, a red rash on the soles of my feet and no appetite. I fear that I've been switched over to hyperthyroidism. I'm so lost and desperate for some answers
doctor
Answered by Dr. T Shobha Deepak (2 hours later)
Brief Answer:
No healing unlikely to be due to Hyperthyroidism

Detailed Answer:
Hi
Welcome to Healthcare=Magic
Greetings of the day

Dear XXXX
Presence of Hyperthyroidism is definitely not the cause for non healing of ulcer. Even if the intake of Thyroxine is twice the normal it is unlikely to cause Hyperthyroidism.
To know th cause of non healing of ulcer, it requires thorough clinical assessment by physician and investigation. I would suggest you the following

1. Consult your Surgeon for clinical assessment and physical examination including blood pressure
2. Investigations:

a) Complete blood count
b) Fastin and post prandial blood sugar
c) Serum creatinine
d) Colour Doppler of venous and arterial system of lower leg
e) Serum T3, T4 and TSH veles

This is list of investigation , further decision will depend on clinical assessment by physician.
Do get back to me if you need any further assistance, will be glad to assist you.

Take Care

Best Regards
Dr T Shobha Deepak
MBBS,MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes bruising and rash on shin and feet while on thyroid medication?

Brief Answer: No healing unlikely to be due to Hyperthyroidism Detailed Answer: Hi Welcome to Healthcare=Magic Greetings of the day Dear XXXX Presence of Hyperthyroidism is definitely not the cause for non healing of ulcer. Even if the intake of Thyroxine is twice the normal it is unlikely to cause Hyperthyroidism. To know th cause of non healing of ulcer, it requires thorough clinical assessment by physician and investigation. I would suggest you the following 1. Consult your Surgeon for clinical assessment and physical examination including blood pressure 2. Investigations: a) Complete blood count b) Fastin and post prandial blood sugar c) Serum creatinine d) Colour Doppler of venous and arterial system of lower leg e) Serum T3, T4 and TSH veles This is list of investigation , further decision will depend on clinical assessment by physician. Do get back to me if you need any further assistance, will be glad to assist you. Take Care Best Regards Dr T Shobha Deepak MBBS,MD